MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 IOS APP

INSULET CORPORATION OMNIPOD 5 IOS APP
Model Number PT-002343
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cloud data was reviewed for the period of (b)(6) 2025.The system entered manual mode on 14:21 on (b)(6) 2025, delivering the user's programmed basal rate of 8.25 u/hr.The system began receiving valid cgm readings at 18:51 on (b)(6) 2025, with the first reading of 48 mg/dl, and entered automated mode at 19:01 on (b)(6) 2025.The system remained in automated mode, delivering significantly less insulin than the user's programmed basal rate.The system re-entered manual mode at 21:51 on (b)(6) 2025 and began delivering the user's programmed basal rate of 8.25 u/hr.The user's blood glucose levels dropped while in manual mode, reaching 40 mg/dl at 01:06 on (b)(6) 2025.The user's blood glucose readings remained below 43 mg/dl for over 5.5 hours as the system continued to deliver the user's programmed basal rate of 8.25 u/hr.The system continued to deliver at this rate in manual mode for the remainder of the available cloud data.No boluses were delivered within this timeframe.Review of the cloud data confirmed the system operated as expected, delivering the user's programmed basal rate while in manual mode, and adapting appropriately to changes in sensor readings and user inputs while in automated mode.Cloud - locked down/smartphone phone_control_ios cloud - omnipod 5 software app version 2.0.2 cloud - operating system 18.5 cloud - hardware iphone17.4 cloud - cgm sensor type g6.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.
 
Event or Problem Description
It was reported that the patient received more insulin than expected from their omnipod 5 system, which led to hypoglycemia, loss of consciousness, required emergency medical services (ems) and a subsequent visit to the emergency room.The patient's father called ems after receiving a low glucose alert and discovering that the patient was unconscious.The patient was treated by ems with a glucagon injection and later transported to the emergency room by their father.The father mentioned that a new pod had been placed the night before, filled with 200 units of insulin.At the time of the hypoglycemic event, the controller indicated that only 10 units of insulin were left.The pump was operating in manual mode, and upon arrival at the emergency room, it was discovered the basal rate was incorrectly set to deliver 8 units per hour instead of the correct 0.8 units per hour.

Brand Name
OMNIPOD 5 IOS APP
Common Device Name
OMNIPOD 5 IOS APP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key23102649
Report Number3004464228-2025-43131
Device Sequence Number20693535
Product Code QFG
UDI-Device Identifier10385083000459
UDI-Public(01)10385083000459
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K231826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-002343
Device Catalogue NumberM009-2S-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexFemale